Aa
Aa
A
A
A
Close
6297360 tn?1380222919

Low Dose Naltrexone, anyone heard of this?

  Just curious if anyone has heard of this?  I came across it reading comments on a Facebook page.  Since being diagnosed with Hashi's a little over 6 weeks ago, I've been doing a lot of reading.  Here's a link to the website in regards to this treatment, if you can call it that.  http://www.lowdosenaltrexone.org/index.htm#What_is_low_dose_naltrexone  
   I'm waiting for recent lab results and doctors appointment in November.  I think this doctor is going to be a good one.  He ordered a lot of tests, which included Free T-3 and also a Reverse T-3 test, however not a Free T-4, which makes me a little curious.  I did request the FT4 along with Vitamin B-12 levels, and he added them to my blood work.  He's also testing for the vitamin D levels, I also remember magnesium too.  I hope the iron was included, but I can't recall.
  I do enjoy reading (learning) on this forum daily, and would like to thank all those who give time to help others.  You all are truly appreciated!  Have a great day.
  
Best Answer
649848 tn?1534633700
COMMUNITY LEADER
I've heard of LDN and while it can be effective in some cases, I haven't really seen scientific evidence that it will  halt the progression of Hashimoto's, or eliminate the need to take thyroid replacement hormones.

Have you been prescribed a medication yet?  If so, which one, what dosage?  

What, if any, symptoms do you have?  

When you get your labs, post them here, along with reference ranges, which vary lab to lab and have to come from your own report.
2 Responses
Sort by: Helpful Oldest Newest
6297360 tn?1380222919
I was only curious since the women's comment had stated she was diagnosed at age 15 with Hashis and is now in her 60's, had started this LDN 1 and half years ago and is no longer taking thyroid medication now.  Which would be great, if that was at all possible.

I had gone to see an endocrinologist, only because I was recommended one by a friend whose husband see him for his diabetes.  I wasn't aware of any of the information on here until after receiving my lab results in the mail, along with a prescription for Synthyroid 88mcg, and a hand written note that says "your thyroid levels are way off".  Take the medication daily, have TSH and T4 drawn 1 week prior to seeing me in 2 months.  I called his office and was told I needed to take the medication and that he would see me in 2 months. Very rude and uninformative.  I suppose I should have been a little weary of the doctor himself, since he seemed to think I was crazy thinking I had some sort of problem with my thyroid and suggested maybe I take Wellbutrin.  I had told him I had quit smoking 4 months ago and know that some of the weight gain was from that. I refused the Wellbutrin, told him I just want to know that I don't have any problems with my thyroid.  TSH was 30.74  range 0.34-4.82  and
Thyroxine, Free 0.83  range 0.60-1.50  and
the Antithyroid Perox. AB >1000  range 0-34. There wasn't even a mention of Hashimotos either.  Went to my family physician after researching a little and asked about being tested for FT3 and about his thoughts of prescribing T3 medications.  He looked back in my chart and said ( to my horror) that my TSH was 6.9 in 2008.  Then proceeded to tell me there's no such thing as T3 medicaiton.  Obviously I ran, and will never look back!  I have since found this new doc, who is running the correct tests and listens and even told me I did have Hashis, but will also run the other TG AB test to confirm.  I found him by calling a compound pharmacy and asking which doctors prescribe the dessicated, T4/T3 combo, and T3 only medications.  

Symptoms for as long as I can remember:  tired even after sleeping like the dead for 8 or 9 hours a night, and nap daily, dry skin, digestive problems,  cold hands and feet, and brain fog (for about the last 3 years). BTW, I'm only 48. Oh and extremely heavy periods, that was treated with thermal ablasion procedure twice and when that didn't work, a partial hysterectomy, I still have my ovaries. And Now starting about 6 months ago, (when I stopped smoking), weight gain, and further brain fog (almost scary) and weird muscle and joint pains that aren't always in the same places,constipation, fatigue, slower heart rate, dry eyes.  

So, six weeks on the Synthroid and not much relief, I'm looking forward to the the new lab results and adjustment of medication or even a change.  I will definitely post them here.

Thanks for your response.


Helpful - 0
Have an Answer?

You are reading content posted in the Thyroid Disorders Community

Top Thyroid Answerers
649848 tn?1534633700
FL
Avatar universal
MI
1756321 tn?1547095325
Queensland, Australia
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
We tapped the CDC for information on what you need to know about radiation exposure
Endocrinologist Mark Lupo, MD, answers 10 questions about thyroid disorders and how to treat them
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.
STIs are the most common cause of genital sores.
Condoms are the most effective way to prevent HIV and STDs.